Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 5, NWS Dodge City, KS

April 2, 20158 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 2, 2015, 9:55 PM CDT for 8 counties in Kansas. It was in force for 50 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2015, 9:55 PM CDT (02:55 UTC)
Expired
Apr 2, 2015, 10:45 PM CDT
In force
50 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Edwards County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS

The radar

The Dodge City radar (KDDC), 65 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 9:58 PM CDTHAIL 17 N Jetmore, KS
Apr 2, 10:15 PM CDTHAIL 0.884 Wsw Gray, KS
Apr 2, 10:16 PM CDTTSTM WND GST 601 Nnw Burdett, KS
Apr 2, 10:30 PM CDTTSTM WND DMG6 Ese Rozel, KSPOWER LINES DOWN AT HIGHWAY 183 AND L ROAD.
Apr 2, 10:35 PM CDTTSTM WND GST 563 Ne Rozel, KS
Apr 2, 10:46 PM CDTHAIL 16 Nnw Larned, KS
Apr 2, 10:50 PM CDTTSTM WND GST 60Larned, KS
Apr 2, 10:50 PM CDTHAIL 1Larned, KS
Apr 2, 10:50 PM CDTHAIL 1.25Larned, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 9:14 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WUUS53 KDDC 030255
SVRDDC
KSC047-055-057-069-083-135-145-165-030345-
/O.NEW.KDDC.SV.W.0005.150403T0255Z-150403T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
955 PM CDT THU APR 2 2015

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RUSH COUNTY IN CENTRAL KANSAS...
  HODGEMAN COUNTY IN SOUTHWESTERN KANSAS...
  SOUTHEASTERN NESS COUNTY IN WEST CENTRAL KANSAS...
  NORTHEASTERN FORD COUNTY IN SOUTHWESTERN KANSAS...
  EAST CENTRAL FINNEY COUNTY IN SOUTHWESTERN KANSAS...
  NORTHEASTERN GRAY COUNTY IN SOUTHWESTERN KANSAS...
  NORTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1045 PM CDT

* AT 955 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BROWNELL TO NEAR JETMORE TO NEAR KALVESTA...
  MOVING EAST AT 80 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  GRAY...LARNED...NESS CITY...LA CROSSE...JETMORE...SPEARVILLE...
  BAZINE...BISON...BURDETT...HANSTON...OFFERLE...MCCRACKEN...
  GARFIELD...RUSH CENTER...ROZEL...TIMKEN...ALEXANDER...ASH VALLEY...
  WRIGHT AND KALVESTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3851 9903 3812 9901 3774 9986 3802 10038
      3838 10015 3862 9973
TIME...MOT...LOC 0255Z 274DEG 68KT 3856 9976 3814 9990 3801 10025 

HAIL...1.00IN
WIND...70MPH

$$

JJOHNSON
3 follow-up statements
525 
WWUS53 KDDC 030317
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1017 PM CDT THU APR 2 2015

KSC055-069-030325-
/O.CAN.KDDC.SV.W.0005.000000T0000Z-150403T0345Z/
FINNEY KS-GRAY KS-

1017 PM CDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FINNEY AND
NORTHEASTERN GRAY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3851 9903 3812 9901 3774 9986 3794 10023
      3799 10023 3860 9962
TIME...MOT...LOC 0315Z 275DEG 51KT 3851 9953 3819 9964 3789 10000 

$$

KSC047-057-083-135-145-165-030345-
/O.CON.KDDC.SV.W.0005.000000T0000Z-150403T0345Z/
PAWNEE KS-RUSH KS-HODGEMAN KS-NESS KS-FORD KS-EDWARDS KS-
1017 PM CDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR PAWNEE...SOUTHERN RUSH...HODGEMAN...SOUTHEASTERN NESS...
NORTHEASTERN FORD AND NORTHWESTERN EDWARDS COUNTIES...

AT 1015 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALEXANDER TO NEAR GRAY TO 9 MILES NORTH OF DODGE
CITY...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GRAY...LARNED...LA CROSSE...JETMORE...SPEARVILLE...BAZINE...BISON...
BURDETT...HANSTON...OFFERLE...MCCRACKEN...GARFIELD...RUSH CENTER...
ROZEL...TIMKEN...ALEXANDER...ASH VALLEY...WRIGHT...SANFORD AND
SHAFFER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3851 9903 3812 9901 3774 9986 3794 10023
      3799 10023 3860 9962
TIME...MOT...LOC 0315Z 275DEG 51KT 3851 9953 3819 9964 3789 10000 

HAIL...1.00IN
WIND...70MPH

$$

JJOHNSON
316 
WWUS53 KDDC 030325
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1025 PM CDT THU APR 2 2015

KSC057-030333-
/O.CAN.KDDC.SV.W.0005.000000T0000Z-150403T0345Z/
FORD KS-

1025 PM CDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORD COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3851 9903 3812 9901 3794 9943 3794 9983
      3860 9962
TIME...MOT...LOC 0323Z 273DEG 68KT 3850 9938 3818 9949 3795 9977 

$$

KSC047-083-135-145-165-030345-
/O.CON.KDDC.SV.W.0005.000000T0000Z-150403T0345Z/
PAWNEE KS-RUSH KS-HODGEMAN KS-NESS KS-EDWARDS KS-
1025 PM CDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR PAWNEE...SOUTHERN RUSH...EASTERN HODGEMAN...SOUTHEASTERN NESS AND
NORTHWESTERN EDWARDS COUNTIES...

AT 1023 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR NEKOMA TO BURDETT TO 12 MILES NORTHEAST OF 
SPEARVILLE...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GRAY...LARNED...LA CROSSE...BISON...BURDETT...HANSTON...MCCRACKEN...
GARFIELD...RUSH CENTER...ROZEL...TIMKEN...ALEXANDER...ASH VALLEY...
SANFORD...SHAFFER...FRIZELL...NEKOMA AND HARGRAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3851 9903 3812 9901 3794 9943 3794 9983
      3860 9962
TIME...MOT...LOC 0323Z 273DEG 68KT 3850 9938 3818 9949 3795 9977 

HAIL...1.00IN
WIND...70MPH

$$

JJOHNSON
282 
WWUS53 KDDC 030334
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1034 PM CDT THU APR 2 2015

KSC135-030343-
/O.CAN.KDDC.SV.W.0005.000000T0000Z-150403T0345Z/
NESS KS-

1034 PM CDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3851 9903 3812 9901 3794 9943 3796 9960
      3858 9949
TIME...MOT...LOC 0333Z 274DEG 68KT 3849 9915 3817 9926 3794 9954 

$$

KSC047-083-145-165-030345-
/O.CON.KDDC.SV.W.0005.000000T0000Z-150403T0345Z/
PAWNEE KS-RUSH KS-HODGEMAN KS-EDWARDS KS-
1034 PM CDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR PAWNEE...SOUTHERN RUSH...EAST CENTRAL HODGEMAN AND NORTHWESTERN
EDWARDS COUNTIES...

AT 1033 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TIMKEN TO NEAR FRIZELL TO NEAR OFFERLE...MOVING EAST
AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LARNED...LA CROSSE...BISON...BURDETT...GARFIELD...RUSH CENTER...
ROZEL...TIMKEN...ASH VALLEY...SANFORD...SHAFFER...FRIZELL...NEKOMA
AND HARGRAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3851 9903 3812 9901 3794 9943 3796 9960
      3858 9949
TIME...MOT...LOC 0333Z 274DEG 68KT 3849 9915 3817 9926 3794 9954 

HAIL...1.00IN
WIND...60MPH

$$

JJOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:10 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Apr 2, 6:10 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
610 PM CDT THU APR 2 2015

...UPDATE TO AVIATION...

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 139 PM CDT THU APR 2 2015

A STRONG SHORTWAVE TROUGH AND ASSOCIATED 130KT UPPER JET WILL MOVE
INTO WESTERN KANSAS TONIGHT. THIS SYSTEM WILL PRODUCE STRONG
FRONTOGENESIS AS A SECONDARY COLD FRONT SINKS INTO THE CENTRAL
PLAINS AROUND AND AFTER MIDNIGHT. THERE IS ENOUGH ELEVATED
INSTABILITY ALSO TO GET A FEW ISOLATED THUNDERSTORMS GOING MAINLY
NEAR AND NORTH OF DODGE CITY LATE THIS EVENING THROUGH AROUND
MIDNIGHT. AFTER MIDNIGHT LIGHT RAIN SHOWERS BUILD SOUTHWARD INTO THE
GARDEN CITY AND DODGE CITY AREAS, THEN INTO MUCH OF THE REST OF
SOUTHWEST AND SOUTH CENTRAL KANSAS TOWARDS MORNING. LAYER TEMPS GET
COLD ENOUGH WHERE SOME LIGHT SNOW MAY MIX IN WITH THE RAIN SHOWERS
GENERALLY WEST AND NORTH OF DODGE CITY. AT THIS TIME DO NOT THINK
ANY SNOW WILL ACCUMULATE. COULD SEE UPWARDS OF ONE QUARTER OF AN
INCH OF LIQUID IN THE I-70 CORRIDOR AND LESSER AMOUNTS AS YOU GO
SOUTH. NORTH WINDS INCREASE TO 25 TO 35 MPH WITH THE COLD FRONT.
OVERNIGHT LOWS TONIGHT WILL RANGE FROM THE MID TO UPPER 30S WEST AND
NORTH OF DODGE CITY, TO AROUND 40 TO 45 SOUTHEAST OF DODGE CITY.

FOR FRIDAY, THE STRONG SHORTWAVE TROUGH WILL BE QUICKLY EXITING THE
AREA AND ANY LINGERING LIGHT PRECIPITATION WILL END BY AROUND MID
MORNING. BY AFTERNOON THE CLOUDS SHOULD BREAK WITH MOSTLY SUNNY
SKIES. NORTH WINDS OF 20 TO 30 MPH WILL GRADUALLY DECREASE TO AROUND
10 MPH BY EVENING. HIGHS WILL BE IN THE UPPER 50S TO AROUND 60.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 333 PM CDT THU APR 2 2015

FRIDAY NIGHT/SATURDAY MORNING:

TRANQUIL WEATHER DURING THIS PERIOD AS HIGH PRESSURE REMAINS IN CONTROL
ACROSS THE CENTRAL PLAINS. THE MOST SIGNIFICANT ITEM OF INTEREST IS
LOW TEMPERATURES SATURDAY MORNING. HAVE LOW 30S IN THERE NOW. RECENTLY,
THINGS HAVE BLOOMED, SO BE AWARE THAT FREEZING TEMPERATURES ARE POSSIBLE
THIS MORNING. AVERAGE LAST FREEZE IS NOT UNTIL THE 3RD WEEK OF APRIL,
SO NO HEADLINES FOR NOW. JUST SOMETHING TO BE AWARE. MIGHT WANT TO
COVER PLANTS.

THE REMAINDER OF THE WEEKEND:

UPPER LEVEL ZONAL FLOW WILL CONTINUE THROUGH THE WEEKEND. THE NET RESULT
IS CONTINUED WEAK HIGH PLAINS LEE TROUGHING AND SEASONAL HIGH TEMPERATURES
FOR SATURDAY - 60S. THE DOWNSLOPE PLUME MOVES EAST ON SUNDAY AND THE
LEE TROUGHING DEEPENS A BIT. NET RESULT IS WARMING HIGH TEMPERATURES
IN THE 70S. LOWS SUNDAY MORNING WILL BE MORE MILD AS WELL AS SOUTHERLY
WINDS AND DEWPOINT ADVECTION CONTINUES - 40S.

AND THE REST:

MONDAY WILL BE TOASTY AS UPSTREAM TROUGH AMPLIFICATION RESULTS IN DOWNSTREAM
LEE CYCLOGENESIS AND EVEN MORE DOWNSLOPING WINDS ACROSS A LARGER AREA
WITH 850-HPA TEMPERATURES WELL INTO THE LOW 20SC. MAINLY 80S HERE, AND
ISOLATED 90F SPOTS CANNOT BE RULED OUT. THERE COULD BE FIRE WEATHER
CONCERNS TOO. WE WILL SEE SIGNIFICANTLY COOLER TEMPERATURES TUESDAY
IN THE WAKE OF A FROPA. ALTHOUGH, THERE COULD BE A LARGE TEMPERATURE
GRADIENT IF THE BOUNDARY STALLS OUT ACROSS THE SOUTHWESTERN ZONES. THE
NEXT CHANCE FOR LIGHT PRECIP COMES WEDNESDAY AS A WAVE MOVES THROUGH.
CONFIDENCE IS LOW WITH THE DIFFERENT MODEL SOLUTIONS. THE SUPERBLEND
POPS LOOK FINE FOR NOW. VERY LOW CONFIDENCE IN ANYTHING BEYOND THIS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 600 PM CDT THU APR 2 2015

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH LATE THIS
EVENING. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE THEN
EXPECTED TO DEVELOP ACROSS NORTHWEST KANSAS LATE THIS EVENING AND
MOVING EAST-SOUTHEAST ACROSS WEST CENTRAL, NORTHERN PORTIONS OF
SOUTHWEST KANSAS, AND INTO CENTRAL KANSAS OVERNIGHT. AS A RESULT,
MVFR CIGS/VSBYS WILL BE POSSIBLE AT ALL TAF SITES, GENERALLY AFTER
06Z TONIGHT. LOW LEVEL STRATUS IS LIKELY TO DEVELOP BEHIND A COLD
FRONT PROJECTED TO PUSH THROUGH WESTERN KANSAS EARLY FRIDAY MORNING
BRINGING THE POTENTIAL FOR MORE WIDESPREAD IFR/MVFR CIGS TOWARD
DAYBREAK. LIGHT SOUTHEASTERLY WINDS EARLY THIS EVENING WILL BECOME
NORTHERLY AROUND 20 TO 30KT LATE TONIGHT AS A COLD FRONT PUSHES
THROUGH WESTERN KANSAS. THE GUSTY NORTHERLY WINDS WILL SUBSIDE
THROUGH FRIDAY AFTERNOON AS THE COLD FRONT SHIFTS FURTHER SOUTH
INTO NORTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  39  57  35  67 /  40  20   0   0
GCK  37  57  31  68 /  50  20   0   0
EHA  36  57  35  67 /  20  20   0   0
LBL  38  58  33  67 /  20  10   0   0
HYS  38  57  32  68 /  70  30   0   0
P28  45  61  35  66 /  30  20   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KRUSE
LONG TERM...SUGDEN
AVIATION...JJOHNSON
Hazardous weather outlook, Apr 2, 2:33 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
233 PM CDT THU APR 2 2015

KSZ030-031-043>046-061>066-074>081-084>090-031945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
233 PM CDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  HAZARDS WEATHER RISK...

  FRIDAY...
  LIMITED NON THUNDERSTORM WIND RISK.

  SATURDAY...
  LIMITED NON THUNDERSTORM WIND RISK.
  ELEVATED FIRE WEATHER RISK.

  SUNDAY...
  ELEVATED FIRE WEATHER RISK.

  MONDAY...
  ELEVATED FIRE WEATHER RISK.

  TUESDAY...
  NO HAZARDS.

  WEDNESDAY...
  NO HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED LATER TODAY OR TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/?N=HWO

06

In the hours before

Local storm report, Apr 2, 9:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
917 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     6 E MODOC               38.48N 100.97W
04/02/2015  M70 MPH          SCOTT              KS   MESONET

            THE WIND WAS JUST AHEAD OF THE THUNDERSTORM.

&&

LEE
Local storm report, Apr 2, 9:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
934 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     1 WSW GRIGSTON          38.47N 100.73W
04/02/2015  M63 MPH          SCOTT              KS   MESONET

&&

LEE
Local storm report, Apr 2, 9:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
936 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             DIGHTON                 38.48N 100.47W
04/02/2015  M1.00 INCH       LANE               KS   LAW ENFORCEMENT

&&

WHOVORKA
Local storm report, Apr 2, 9:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
955 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             4 NE ALAMOTA            38.48N 100.25W
04/02/2015  E1.00 INCH       LANE               KS   PUBLIC

            THE HAIL WAS NICKEL TO QUARTER SIZE.

&&

LEE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:49 PM CDTSevere Thunderstorm WarningDDCLane, Scott56 min
Apr 2, 9:06 PM CDTSevere Thunderstorm WarningDDCEllis, Trego54 min
Apr 2, 9:20 PM CDTSevere Thunderstorm WarningDDCEllis, Finney, Gray, Hodgeman, Lane, Ness and 2 more55 min
Apr 2, 9:50 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego55 min
Apr 2, 10:42 PM CDTSevere Thunderstorm WarningDDCEdwards, Ellis, Pawnee, Rush, Stafford43 min
Apr 3, 3:49 AM CDTFire Weather WatchDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 15 more10 hr
Apr 3, 2:00 PM CDTRed Flag WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 18 more30 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.